Madwolf, Questions about oxycontin

Discussion in 'Fibromyalgia Main Forum' started by pooped, Jun 19, 2003.

  1. pooped

    pooped New Member

    I have been taking 40mg of oxycontin twice a day since June 3rd. Without fail, about an hour after taking it I become very nauseated accompanied by extreme cold sweat and dizziness. I was told when I first started taking it that I would eventually adjust to the narcotic effects. So far I have not adjusted. Can I assume at this point that I never will? I know I need to consult my doctor about weening off them and that I can't just quit taking them; my question is am I already addicted to them, would it really hurt to start weening off them myself, as I wont be able to see my Dr. until Monday? Could I, maybe, just take one a day without going into withdrawals? If I do go into withdrawals, what will I experience? By the way, prior to June 3rd I was taking 20mg twice a day for one month. my doctor increased the dose because the 20s did not touch the pain from this FM. I DO NOT like the stoned feeling I get from the oxycontin and really do want to get off it but dont want to make myself sicker than I am already, especially considering that I am getting married on Friday, the 27th of this month. Any suggestions? I would appreciate input very much. Thankyou.

    POOPED
  2. judywhit

    judywhit New Member

    ask your doc to give you a script for the 20mg oxycontin and another script for 5mg oxycodone for break through pain. This is what my doc has done in the past when I am in a flair. This way you can control the dose better and tapering off this stuff- if this is what you choose to do will be easier with the 5mg tabs.
    good luck.
    I will be interested to see what madwolf suggests.
    Judy
  3. pooped

    pooped New Member

    Thankyou so much for your reply. It has opened my eyes to the fact that I really need to listen to my body more often and not rely on the Dr. to always know what is best for me. I feel as though I were basically being poisoned. I should have known something was amiss when he took me from ultracet (2 years) to vicodin 5/500 (2 months) to oxycontin 20mg (1 month) right to oxycontin 40mg. Shoot... I can't even be in the same room with someone partaking in marijuana and can not stomach so much as a wine cooler. What was I thinking???? Thanks for sharing your knowledge!

    POOPED